Correlation Engine 2.0
Clear Search sequence regions


Sizes of these terms reflect their relevance to your search.

A 38-year-old woman with a 10-year history of migraine without aura was treated with topiramate (TPM) for increasing frequency of headache. Initially, TPM was prescribed at a dose of 25 mg per day for 7 days, and then the dose was increased to 50 mg per day. Three days later, the patient complained of blurry vision, redness, and pain in both eyes. On ophthalmological examination, the pupils were found to be mid-dilated, and her visual acuity with correction was 1.2 in both eyes. Slitlamp examination revealed conjunctival hyperemia, chemosis, and shallow anterior chambers. Intraocular pressure in the right eye was 35 mmHg, while that in the left eye was 36 mmHg. Gonioscopy showed angle closure in both eyes, and therefore, a diagnosis of bilateral angle-closure glaucoma was made. TPM was discontinued immediately, and antiglaucoma medications were started. Four days after the initiation of antiglaucoma treatment, conjunctival hyperemia and chemosis disappeared and intraocular pressure in the right and left eyes decreased to 8 mmHg and 7 mmHg, respectively. The treatment was discontinued on the 11th day. To the best of our knowledge, this is the first case of TPM-induced angle-closure glaucoma in Japan.

Citation

Shigeya Tanaka, Yuichi Chuman, Koichi Akaike, Wataru Doi. A case of topiramate-induced angle closure glaucoma]. Nihon shinkei seishin yakurigaku zasshi = Japanese journal of psychopharmacology. 2011 Jun;31(3):131-3

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 21800704

View Full Text